MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE BALANCED FEMORAL SIZER; SIZING/MEASURING INSTRUMENTS

DEPUY IRELAND - 9616671 ATTUNE BALANCED FEMORAL SIZER; SIZING/MEASURING INSTRUMENTS
Catalog Number 254400517
Medical Device Problem Codes Break (1069); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that when finished measuring the femur with the meter, it was evident that the inner silver rod of the meter was loose, but it was still possible to perform the measurement that was needed.At the end, it was identified that the internal rod was parted, because it was not as normally should be.There were no issues with the specialist, nor affectations to the patient, nor alterations in the surgical times and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "when the dr finished measuring the femur with the meter, it was evident that the inner silver rod of the meter was loose, but it was still possible to perform the measurement that was needed.At the end, it was identified that the internal rod was parted, because it was not as normally should be.There were no issues with the specialist, nor affectations to the patient, nor alterations in the surgical times and the surgery was completed successfully, this report was made, also the meter was left marked with tape for easy identification." the product was not returned to medtech orthopaedics, however photos were provided for review.See attachment ¿source file - reporte de calidad clinica nuestra sra.Del rosario - cali colectivo ss-1634 of 871939.¿ the photo investigation revealed that attune balanced femoral sizer (254400517) had broken.The provided evidence was not sufficient to confirm the reported event loose.Functionality issues cannot be evaluated through a photo investigation the observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the attune balanced femoral sizer would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE BALANCED FEMORAL SIZER
Common Device Name
SIZING/MEASURING INSTRUMENTS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20469849
Report Number1818910-2024-21754
Device Sequence Number20733693
Product Code HWT
UDI-Device Identifier10603295327554
UDI-Public(01)10603295327554(10)ABG21144
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254400517
Device Lot NumberABG21144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown